Hail, Lincoln
- When
- August 7, 3:30 PM MST
- Where
- Lincoln County, 2.01 mi W of Diamondville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.782, -110.569
Nickel sized hail was observed on the west side of Kemmerer near US Highway 30.
Thunderstorms developed over southwest Wyoming and tracked northeast across Lincoln County and adjacent areas. While most storms produced heavy rain, one storm managed to produce nickel sized hail near Kemmerer.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorms developed over southwest Wyoming and tracked northeast across Lincoln County and adjacent areas. While most storms produced heavy rain, one storm managed to produce nickel sized hail near Kemmerer.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 7, 12:07 PM MST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MDT THU AUG 7 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY THE PATCH OF STRATUS THAT HAS BEEN OVER JACKSON HOLE HAS VANISHED BUT IT TOOK UNTIL 1230...IMPRESSIVE FOR MID SUMMER. THE MAIN MID AND UPPER LEVEL CIRCULATION APPEARS TO BE OVER THE GREAT SALT LAKE OF UTAH. THIS CIRCULATION IS PROGGED TO DRIFT BACK NORTH ACROSS EASTERN IDAHO AND INTO SOUTHWEST MONTANA BY 12Z FRIDAY. AS IT DOES...THE NEXT ASCT WEAK SHORTWAVE/VORT LOBE WILL DRIFT NORTH NORTHEAST ACROSS WYOMING THROUGH TONIGHT. THERE ARE NO DISTINCT SURFACE BOUNDARIES ASCT WITH THIS FEATURE SO NOTHING TOO SEVERE IS ANTICIPATED. WITH DEW POINTS MAINLY IN THE MID AND UPPER 40S AND SUFFICIENT INSTABILITY WE SHOULD WITNESS SCT THUNDERSTORM ACTIVITY THROUGH THE NIGHT TONIGHT WITH LOCALLY HEAVY RAINFALL...OCCASIONAL TO FREQUENT LIGHTNING AND SMALL HAIL BEING THE MOST COMMON ELEMENTS. ATTM...JUST SOME LIGHT SHOWERS ARE SCATTERED AROUND BUT THE CUMULUS FIELD IS BEGINNING TO BUILD WHEREVER CATHY AC IS NOT INTERFERING. SHOULD SEE A REPEAT OF LATE DAY CONVECTION FRIDAY WITH THE CLOSED CIRCULATION MORPHING INTO AN OPEN WAVE AS IT TRACKS EAST ACROSS WY. TEMPS WILL BE ABOUT THE SAME FRIDAY AS TODAY. WINDS WILL REMAIN RELATIVELY LIGHT. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY FRIDAY NIGHT THROUGH THURSDAY WY UNDER W SIDE OF GENTLE RIDGING WITH OPENING SW TROF MOVING UP AND THRU WRN/NRN/NCNTRL FA AT THE BEGINNING OF THIS PERIOD. SCATTERED SHRA/TSRA ONGOING TOO. ALTHOUGH MUCH OF THIS ACTIVITY WOULD HAVE BEEN PARTIALLY DIURNALLY FORCED...THERE SHOULD STILL BE JUST ENOUGH COOLING ALOFT TO KEEP SOME SHRA ACTIVITY ONGOING AFTER MIDNIGHT...ESPECIALLY OVER THE MOUNTAINS...BUT WANING ALL THE SAME. VERY SLOW MOVING CONVECTION WILL TYPIFY THIS ACTIVITY EARLY IN THE EVENING WITH MOST STUCK ON/NEAR THE HILLS AND POSSIBLE SIGNIFICANT RAINFALL POSSIBLE OVER ISOLATED LOCATIONS. SATURDAY...END OF UPR SW MOVES ACROSS AND DRAGS SFC FRONT THRU THE CWA FROM N TO S...BRINGING ANOTHER GOOD CHANCE OF PRECIPITATION TO THE FA...PARTICULARLY THE MOUNTAINS AND THE ERN COUNTIES. A COUPLE OF STRONGER STORMS MIGHT ALSO BE FOUND OVR NATRONA OR JOHNSON COUNTY ALTHOUGH NO SVR WX IS EXPECTED. PWS WILL BE SOMEWHAT LOWER AND CONVECTION SHOULD ALSO MOVE A BIT FASTER COMPARED TO THE PREVIOUS FEW DAYS...SO IF THE AREA IS LUCKY...HYDRO CONCERNS WILL BE LESS OVERALL UNLESS A STORM HAPPENS TO HIT ONE OF THE SAME LOCATION FROM THE PREVIOUS ONE OR TWO DAYS. SUNDAY...BEHIND THE FRONT WITH HIGH P RAPIDLY FILLING IN ACROSS THE ERN CWA AND LOW P INTO THE SWRN CW WILL BRING WINDS BACK AROUND OUT OF THE E OVR MUCH OF THE FA. BEST PRECIP/CONVECTION WILL OCCUR OVR THE ERN CWA NEARER THE LOW/FRONTAL ZONE WHERE BETTER FORCING IS EXPECTED. ISOLATED TO WIDELY SCATTERED DIURNALLY FORCED THUNDER GENERALLY FOUND TO THE WEST OF THIS AREA AS WEST PORTION OF BROAD ERN CONUS TROF BRUSHES THE AREA. MON THRU THU...LR MDLS CONTINUE IN AGREEMENT THRU TUE FOR THE MOST PART WITH RIDGING AND WARMING MAXING OUT BY LATE DAY ON TUE...MAKING IT THE WARMEST DAY OF THE FCST PERIOD. MONDAY AND TUE WILL HAVE LOWER OVERALL CHCS FOR PRECIP AS RIDGE BUILDING AND SOMEWHAT MORE STABILITY IN THE LOWER LVLS CONDITIONS PRECLUDES WIDESPREAD INSTABILITY....WITH THE BEST CHCS FOR CI OCCURRING DIURNALLY OVR THE MOUNTAINS...PARTICULARLY THE WRN MOUNTAINS. TUE NIGHT THRU THE END OF THE FCST PERIOD...MDLS BEGIN TO DIVERGE...BUT THERE STILL SEEMS A STRONG ENOUGH SIGNAL FOR INCREASED PRECIP DURING THIS TIME PERIOD AS THE NEXT STRONGER UPR SW TROF AFFECTS THE CWA...ALTHOUGH MDLS ARE HANDLING THE OUTCOME A BIT DIFFERENTLY...BOTH SPATIALLY AND TEMPORALLY...BOTH DO HINT AT LEE TROFFING FOLLOWED BY UPR WAVE AND SFC FRONT ROLLING THRU. TIMING DIFFERENCE SEEM TO BE THE MAIN ISSUE AT THIS POINT...BUT DECIDED TO BROADEN THE PRIMARY PRECIP TARGET OVR THE TUE NIGHT THRU WED TIMEFRAME. && .AVIATION.../00Z ISSUANCE/ A COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN IDAHO AND NORTHERN NEVADA WILL WOBBLE SLOWLY EAST INTO WYOMING AND MONTANA THROUGH TONIGHT. THIS SYSTEM WILL SPREAD INCREASING SHOWERS AND ISOLATED -TSRA ACROSS THE WESTERN AND CENTRAL WYOMING THROUGH THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE BEST AREA OF INSTABILITY AND FOR STRONGER AND MORE NUMEROUS THUNDERSTORMS WILL BE APPROXIMATELY FROM SW WYOMING ACROSS THE SOUTH PASS AREA INTO VCNTY KLND-KRIW- KCPR BETWEEN 22Z AND 04Z. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN WITH BRIEF IFR/MVFR CONDITIONS. A MORE STABLE AIRMASS WILL SPREAD INTO THE WEST AFTER 06Z FRIDAY...BUT A FEW SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS SW AND CENTRAL WY AND NORTH OVERNIGHT. && .FIRE WEATHER... A WARMING TREND CONTINUE. SCATTERED SHOWERS AND THUNDERSTORMS WILL DRIFT NORTHEAST ACROSS WESTERN AND CENTRAL WYOMING THROUGH TONIGHT. THEN ANOTHER ROUND OF CONVECTION IS EXPECTED LATER FRIDAY. MAINLY AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY. EXPECT WINDS TO REMAIN LIGHT TO MODERATE INTO THE WEEKEND. WITH THE ANTICIPATED AMOUNT OF MOISTURE...THE THREAT FOR SEVERE FIRE BEHAVIOR REMAINS LOW. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...BRAUN AVIATION...LIPSON FIRE WEATHER...LIPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT THU AUG 7 2014 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MOST NUMEROUS IN THE NORTH AND WEST. LOCALIZED FLOODING MAY BE POSSIBLE WHERE THUNDERSTORM RAIN PERSISTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...WITH THE LEAST AMOUNT OF COVERAGE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND IMPACTS. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 135 PM MDT THU AUG 7 2014 WYZ001>003-012>016-023>027-072200- ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 135 PM MDT THU AUG 7 2014 THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION THIS AFTERNOON WILL HELP IN INITIATING SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10 TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA... PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. WYZ019-028>030-072200- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 135 PM MDT THU AUG 7 2014 THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP IN INITIATING SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS ACTIVITY WILL MOVE NORTHEAST AT 10 TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN... GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 136 PM MDT THU AUG 7 2014 WYZ009-020-072015- BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY- 136 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL 215 PM MDT... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HELL'S HALF ACRE...OR 43 MILES WEST OF CASPER...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HELL'S HALF ACRE AROUND 145 PM MDT. U.S. HWY 20/26 MILE MARKER 40 AND POWDER RIVER AROUND 155 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4336 10697 4310 10659 4292 10717 4301 10729 TIME...MOT...LOC 1936Z 221DEG 17KT 4302 10714 LIPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 141 PM MDT THU AUG 7 2014 WYZ009-011-072030- BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY- 141 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON COUNTY UNTIL 230 PM MDT... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF HOLE IN THE WALL...OR 19 MILES SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BARNUM AROUND 205 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 251 AND 260. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. THIS STORM WILL LIKELY TRACK OVER AREAS THAT HAVE RECEIVED HEAVY RAINFALL FROM OTHER THUNDERSTORMS THAT HAVE OCCURRED DURING THE LAST COUPLE OF DAYS. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4389 10684 4364 10648 4350 10701 4361 10710 TIME...MOT...LOC 1939Z 221DEG 10KT 4361 10699 LIPSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 142 PM MDT THU AUG 7 2014 WYZ001>003-012>016-023>027-072200- ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 142 PM MDT THU AUG 7 2014 THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION THIS AFTERNOON WILL HELP IN INITIATING SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10 TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA... PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. WYZ019-028>030-072200- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 142 PM MDT THU AUG 7 2014 THROUGH 4 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP IN INITIATING SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS ACTIVITY WILL MOVE NORTHEAST AT 10 TO 20 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN... GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 351 PM MDT THU AUG 7 2014 WYZ001>003-012>016-023>027-080000- ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE- SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 351 PM MDT THU AUG 7 2014 THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION THIS AFTERNOON WILL CONTINUE TO DEVELOP SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA... PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. WYZ019-028>030-080000- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 351 PM MDT THU AUG 7 2014 THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE ALONG WITH A SURFACE BOUNDARY ARE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP TO CONTINUE SCATTERED THUNDERSTORMS ACROSS THE REGION. THIS ACTIVITY WILL MOVE NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. WYZ008-009-080000- BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST- 351 PM MDT THU AUG 7 2014 THROUGH 6 PM...AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION THIS AFTERNOON AND WILL HELP TO INITIATE ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS. THIS ACTIVITY WILL MOVE EAST TO NORTHEAST AT 10 TO 15 MPH. THESE STORMS WILL BE ABLE TO PRODUCE PERIODS OF MODERATE TO BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...SMALL HAIL...AND FREQUENT LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA... PLEASE TAKE SHELTER. BRIEF HEAVY RAIN MAY ALSO FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...SO DO NOT DRIVE ON ANY FLOODED ROADWAYS. JB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 407 PM MDT THU AUG 7 2014 WYZ030-072245- EAST SWEETWATER COUNTY WY- 407 PM MDT THU AUG 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL 445 PM MDT... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF I80 EXIT 142...OR 32 MILES WEST OF WAMSUTTER...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I80 EXIT 142 AROUND 430 PM MDT. BITTER CREEK REST AREA AROUND 435 PM MDT. I80 EXIT 146 AND TABLE ROCK AROUND 440 PM MDT. I80 EXIT 150...I80 EXIT 152 AND I80 EXIT 154 AROUND 445 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 141 AND 166. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4184 10847 4161 10805 4138 10856 4151 10870 TIME...MOT...LOC 2207Z 217DEG 14KT 4153 10857 LIPSON
The Salt Lake City radar (KMTX), 167 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was observed on the west side of Kemmerer near US Highway 30.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525859.